Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 253, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2004, 3:44 PM CDT for Pushmataha County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 3:44 PM CDT (20:44 UTC)
- Expired
- May 30, 2004, 4:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 12:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2394 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 302044 SVRTUL OKC127-302145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 344 PM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 445 PM CDT * AT 344 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF OLETA...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLOUDY... NASHOBA AND OLETA. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. LAT...LON 3457 9539 3418 9538 3419 9502 3461 9497 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:30 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 30, 2:30 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 230 PM CDT SUN MAY 30 2004 COLD FRONT AND UPPER TROF WILL MOVE THE REST OF THE FORECAST AREA TONIGHT...PROBABLY BEFORE MIDNIGHT. WILL BE MAKING LAST MINUTE ADJUSTMENTS TO POPS BASED ON THE EXPECTED LOCATION OF THE LINES OF STORMS AT THAT TIME. MAY NEED TO MAKE SOME WORDING TWEAKS TO DESCRIBE THE WEATHER GOING ON BETWEEN ISSUANCE TIME AT 4 PM AND THE ACTUAL TONIGHT PERIOD OF THE FORECAST. OTHERWISE...PLEASANT WEATHER WILL RETURN TO THE AREA FOR THE NEXT COUPLE OF DAYS. THE AREA WILL MAINTAIN NORTHWEST FLOW THROUGH MID WEEK. EXPECT LOWER RELATIVE HUMIDITIES MONDAY AND TUESDAY. A SHORT WAVE TROF MOVES OVER THE AREA LATE TUESDAY NIGHT AND WEDNESDAY... THAT WILL PROVIDE A CHANCE OR SLIGHT CHANCE OF PRECIPITATION. WILL HOLD OFF THE POPS UNTIL WEDNESDAY. GENERALLY WENT VERY CLOSE TO THE MAV GUIDANCE FOR TEMPS. MADE A COUPLE OF MINOR ADJUSTMENTS FOR BIASES...WHICH HAVE BEEN ONLY ABOUT A ONE DEGREE WARM OVER THE LAST WEEK OR TWO. PRELIM NUMBERS: TUL 85 60 84 59 / 10 0 0 0 FSM 91 61 85 59 / 60 20 10 0 MLC 89 58 85 57 / 30 10 10 0 BVO 84 50 82 50 / 10 0 0 0 FYV 84 53 78 49 / 80 20 10 0 BYV 83 56 79 54 / 80 20 0 0 MKO 87 56 83 57 / 30 10 0 0 MIO 83 53 81 52 / 10 10 0 0 F10 86 55 85 56 / 10 10 0 0 HHW 90 65 88 58 / 50 20 10 0 FORECAST ID= 02 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 30, 2:05 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 205 PM CDT SUN MAY 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-310000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 205 PM CDT SUN MAY 30 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... ...A FEW SUPERCELL THUNDERSTORMS THIS AFTERNOON AND EVENING... A DRYLINE WAS MOVING ACROSS EASTERN OKLAHOMA. A COLD FRONT WILL MERGE INTO THE DRY LINE FROM THE NORTHWEST AND PUSH THROUGH THE AREA THIS EVENING. SEVERE THUNDERSTORMS ARE ONGOING AHEAD OF THE DRYLINE. STRONG WIND FIELDS ALOFT AND HIGH INSTABILITY HAVE RESULTED IN A FEW OF THE STORMS BECOMING SUPERCELLS. WHILE NOT STRONGLY FAVORABLE...ENOUGH LOW-LEVEL WIND SHEAR AHEAD OF THE STORMS IS IN PLACE TO RESULT IN A TORNADO THREAT...ESPECIALLY WITH ANY CELLS THAT CAN TURN TO THE RIGHT. HAIL AND DAMAGING WINDS WILL ALSO OCCUR WITH THE STRONGER STORMS. BY 7PM THE PRIMARY SURFACE BOUNDARY WILL STRETCH FROM BETWEEN ROGERS AND EUREKA SPRINGS TO FORT SMITH TO JUST EAST OF HUGO. THE BOUNDARY WILL BE EAST OF THE TULSA FORECAST AREA BY 10PM. AS A RESULT THE SEVERE WEATHER THREAT IS EXPECTED TO END BY LATE EVENING. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS SHOULD ALREADY BE ACTIVATED NEAR AND IN ADVANCE OF THE STORMS IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT THAT MOVES THROUGH THE AREA TODAY IS EXPECTED TO STALL TO THE SOUTH OF THE AREA BY TONIGHT. MONDAY IS EXPECTED TO REMAIN DRY AS THE FRONT REMAINS SOUTH OF THE AREA. THE FRONT IS THEN EXPECTED TO BEGIN LIFTING BACK TO THE NORTH...PROVIDING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK BEGINNING TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, May 30, 2:19 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
219 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WATTS 36.11N 94.57W
05/30/2004 0.75 INCH ADAIR OK AMATEUR RADIO
&&
GWLocal storm report, May 30, 2:59 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL WHITEFIELD 35.25N 95.24W
05/30/2004 1.75 INCH HASKELL OK PUBLIC
&&
JDSLocal storm report, May 30, 3:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL GREEN FOREST 36.34N 93.44W
05/30/2004 1.75 INCH CARROLL AR CO-OP OBSERVER
0322 PM HAIL MULDROW 35.41N 94.60W
05/30/2004 1.00 INCH SEQUOYAH OK AMATEUR RADIO
&&
GWSpecial weather statement, May 30, 3:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 333 PM CDT SUN MAY 30 2004 OKZ057-058-062-063-067-068-070-071-073-310000- CHEROKEE OK-CRAIG OK-DELAWARE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK- OTTAWA OK-PITTSBURG OK-WAGONER OK- 333 PM CDT SUN MAY 30 2004 ...PORTIONS OF TORNADO WATCH 330 HAS BEEN CANCELLED... THUNDERSTORMS ALONG THE COLD FRONT HAVE MOVED EAST OF THE FOLLOWING COUNTIES...THEREFORE THE WATCH HAS BEEN CANCELLED FOR THESE COUNTIES. CHEROKEE...CRAIG...DELAWARE...MAYES...MCINTOSH...MUSKOGEE... OTTAWA...PITTSBURG...WAGONER ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-310000- ADAIR OK-BENTON AR-CARROLL AR-CHOCTAW OK-CRAWFORD AR-FRANKLIN AR- HASKELL OK-LATIMER OK-LE FLORE OK-MADISON AR-PUSHMATAHA OK- SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR- 333 PM CDT SUN MAY 30 2004 ...TORNADO WATCH 330 REMAINS IN EFFECT UNTIL 700 PM CDT... THE TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM FOR THE FOLOWING COUNTIES... ADAIR...BENTON...CARROLL...CHOCTAW...CRAWFORD...FRANKLIN... HASKELL...LATIMER...LE FLORE...MADISON...PUSHMATAHA... SEBASTIAN...SEQUOYAH...WASHINGTON.
Local storm report, May 30, 3:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST PANAMA 35.17N 94.67W
05/30/2004 70 MPH LE FLORE OK TRAINED SPOTTER
0340 PM HAIL PANAMA 35.17N 94.67W
05/30/2004 1.00 INCH LE FLORE OK AMATEUR RADIO
&&
GWLocal storm report, May 30, 3:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL PANAMA 35.17N 94.67W
05/30/2004 1.25 INCH LE FLORE OK AMATEUR RADIO
&&
GWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:42 PM CDT | Tornado Warning | TSA | Creek | 63 min |
| May 29, 11:30 PM CDT | Tornado Warning | TSA | Creek | 60 min |
| May 30, 12:08 AM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| May 30, 12:52 AM CDT | Tornado Warning | TSA | Tulsa, Wagoner | 53 min |
| May 30, 1:18 AM CDT | Tornado Warning | TSA | Mayes, Rogers | 57 min |
| May 30, 1:44 AM CDT | Tornado Warning | TSA | Wagoner | 46 min |
| May 30, 2:04 AM CDT | Tornado Warning | TSA | Cherokee, Delaware | 71 min |
| May 30, 2:13 AM CDT | Tornado Warning | TSA | Mayes | 32 min |
| May 30, 12:25 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 80 min |
| May 30, 12:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 26 min |
| May 30, 12:36 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 24 min |
| May 30, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 58 min |
| May 30, 12:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 63 min |
| May 30, 1:12 PM CDT | Tornado Warning | TSA | McIntosh | 33 min |
| May 30, 1:16 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 59 min |
| May 30, 1:26 PM CDT | Tornado Warning | TSA | Muskogee | 49 min |
| May 30, 1:43 PM CDT | Tornado Warning | TSA | Sequoyah | 62 min |
| May 30, 1:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 78 min |
| May 30, 2:01 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 74 min |
| May 30, 2:04 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 71 min |
| May 30, 2:16 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 59 min |
| May 30, 2:24 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 81 min |
| May 30, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 78 min |
| May 30, 2:35 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 70 min |
| May 30, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 89 min |
| May 30, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 81 min |
| May 30, 3:12 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 78 min |
| May 30, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 47 min |
| May 30, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 56 min |
| May 30, 4:50 PM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| May 30, 5:03 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.